I have microscopic colitis and celiac diagnosed a year ago, but have had digestive issues for about 20 years. I spent the first 30 years of my life being underweight and the next 35 years battling with weight gain. As yet I am not on meds, but have been able to control it with a gf diet, but things are changing again, have had a very stressfull few months, had to take some neighbours to the dispute tribunal due do a large tree root from a golden amber tree on their property causing our retaining wall to fail and it cost us $18,000.00 it turned very nasty. But I am beginning to think that I may have to take meds, I am already on meds for bloodpressure and I have a biscuspid heart valve which is starting to cause a few issues, and all this stress hasn't helped. So I know how you are feeling. It sure is hard to find which food may cause flare ups, but I am beginning to think like you that lettuce may be one, I like my fruit and nuts, I have a very healthy diet but it is high in fibre would have to hate to give up healthy food for just bland food, but it is a challenge that is for sure. I don't have a very good dr but I am under a gastro specialist so will be heading back to him when I feel I need to be on meds. I have just learn't what I know by finding out for myself. I might add that I have 3 grandchildren also that are celiac so we are all learning together. Stay strong I am sure we can all help each other. Jan
Hello, I too suffer from the weight gain thingy, yes, steroids will contrubute to that problem.
Log all you eat, and log the reactions you get from these foods, so many triggers from foods and stress, logging helps track.
You can in time get it under control and there are times when you think it will never be under control, a good doctor who listtens and guides makes world of difference.
I know after lots of trials and errors of what not to eat and how to destress to make life good again.
Be positive and happy, the weight will come off, but don't stress about it, log, log log and Spark makes it easier to get a view of what you are eating, and the journal is a record to review how foods and stress can react on day.
Best of Luck, Helen
May you always have Love to share, Health to spare, and Friends who care
i was wondering if anyone actually experienced weight gain as a result of medications. i was on prednisone when i was in the hospital and continued for approx a month after. i had the basic weight gain and moon face but then i went through a series of diff medications. cimzia penasta and now im on remicad (spellings could be wrong).
im officially the heaviest i have EVER been and i have always been a heavier girl. i was on my way to a healthy fitness routine before i got sick and now it feels like no matter what i do i cant lose weight.
its common for people with our diagnosis have issues with severe weight loss.
the main thing i have issues with is apples and lettuce weird i know.
i guess im looking to see if anyone knows how to get your body back on track after surgery/meds/lack of energy depression ......
even if you dont have the same issue maybe just reaching out ...
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.